Alert archive / Alabama / Special Weather Statements in 2016
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Sep 26, 2016, 2:21 PM CDT for Macon County, Alabama. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 26, 2016, 2:21 PM CDT (19:21 UTC)
- Expired
- Sep 26, 2016, 2:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Birmingham, AL
County Macon County, AL
The radar
The Maxwell AFB radar (KMXX), 5 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.4 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 294 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 1216 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- -69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
299
WWUS84 KBMX 261921
SPSBMX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
221 PM CDT MON SEP 26 2016
ALZ045-261945-
MACON AL-
221 PM CDT MON SEP 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MACON COUNTY UNTIL
245 PM CDT...
AT 221 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
TUSKEGEE. THIS STORM WAS NEARLY STATIONARY.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TUSKEGEE...NOTASULGA...MILSTEAD...FRANKLIN...LAKE TUSKEGEE...
LIBERTY CITY...MOTON FIELD MUNICIPAL AIRPORT...
UPHAPEE CREEK AND I 85 REST AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3237 8568 3243 8592 3245 8591 3245 8588
3247 8587 3248 8585 3249 8588 3249 8580
3258 8580 3258 8572 3260 8571 3258 8569
3258 8566 3257 8566 3255 8562 3252 8558
TIME...MOT...LOC 1921Z 118DEG 4KT 3249 8571
$$
CJBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Sep 26, 12:05 PM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, Sep 26, 12:05 PM CDT, 2 hours 16 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 1205 PM CDT MON SEP 26 2016 .UPDATE... For 18Z Aviation. && .SHORT TERM... Today and Tonight. At least one more day of unseasonably warm temperatures before a cold front arrives later this afternoon. The models continue to slow down southward progression of cold front, which is the reason todays high temperatures have been raised several degrees from previous forecast. High-res models show a zone of warmer air just ahead of the approaching cold front, with mid 90s along the I-20 corridor. Slightly cooler conditions across the southeast counties where easterly low level flow has brought in some slightly cooler air. The High-res models are also keeping the convection today near the cold front, with little activity elsewhere. The main inhibitor today for thunderstorm development will likely be the presence of low level drier air. There is no southerly inflow component ahead of the cold front, and thus no advection of gulf moisture. Drier air aloft will likely mix downward like previous days, and inhibit convection from developing away from convergence zone along front. The lower surface dewpoints will also produce lower afternoon CAPE values, but DCAPE values near 1000 j/kg could produce gusty winds in some of the stronger storms, but no severe winds. The front is forecast to stall out near the I-20 corridor this evening as the upper trof axis flattens out. With loss of upper level lift and daytime heating, pre-frontal convection will quickly weaken during the evening hours. 58/rose .LONG TERM... Tuesday through Sunday. Models have trended slower with the progression of a cold front for Tuesday into Wednesday in response to a shortwave expected to be near Memphis at 00Z Wednesday. This should result in little to no northern component in surface to 700mb flow and weaker cool/dry air advection. PWAT values of 1.5+ inches near and east of the I-59 corridor may support scattered convection on Tuesday, and POPs have been raised and shifted NW. This activity could continue overnight across the southern/eastern part of the area as the front slowly moves southward. Temperatures Tuesday night have been raised fairly substantially especially across the southeast counties where dewpoints are likely to remain in the mid 60s. A large upper low should be centered over the Great Lakes and Ohio Valley on Wednesday, suggesting cold advection will be limited with westerly flow around the base of the trough and no strong shortwave passage. We'll have to wait until Wednesday night into Thursday for the real deal cold front to move through as the upper low rotates southward. There could even be a narrow band of showers early Thursday morning due to strong height falls coincident with the frontal passage. The coolest day appears to be Thursday before the upper low moves to the northeast for Friday and into the weekend. Rising heights will coincide with a warming trend with widespread 80s for the weekend though residual dry air should promote good radiational cooling and an extended period of overnight lows in the 50s. 87/Grantham && .AVIATION... 18Z TAF Discussion. Cold front moving into northwest Alabama at this hour. CU field rapidly developing across ANB/ASN/TOI areas. Expect more CU through the afternoon with isolated TSRA but confidence too low to include in TAFS for this issuance. Mentioned VCSH at all but MGM/TOI through 03Z with SCT to BKN decks at all terminals. Otherwise VFR outside of any convection. Light winds shifting out of the NW between 21-23Z at all sites but TOI/MGM where change will be more subtle overnight. SCT deck expected tomorrow with some BKN layers south as the front remains near TOI/MGM. 05 && .FIRE WEATHER... A front with relatively higher rain chances will move into the region later today and into Tuesday. Drier weather returns for Wednesday and beyond. No fire weather concerns are anticipated. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 91 64 84 55 85 / 40 40 30 10 0 Anniston 94 66 85 59 86 / 40 40 40 10 0 Birmingham 94 66 85 58 86 / 40 40 20 10 0 Tuscaloosa 95 65 86 58 87 / 40 40 20 10 0 Calera 94 67 86 60 87 / 30 40 30 10 0 Auburn 93 68 88 66 87 / 20 20 40 20 10 Montgomery 95 69 91 66 89 / 20 20 40 20 10 Troy 92 68 91 68 89 / 20 20 30 30 10 && .BMX WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Sep 26, 5:15 AM CDT, 9 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 515 AM CDT MON SEP 26 2016 ALZ011>015-017>050-271315- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 515 AM CDT MON SEP 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...OUTLOOK THROUGH TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 26, 1:15 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
115 PM CDT MON SEP 26 2016
ALZ050-261845-
BARBOUR AL-
115 PM CDT MON SEP 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BARBOUR COUNTY UNTIL
145 PM CDT...
AT 115 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CLAYTON...OR 11 MILES NORTHEAST OF CLIO...MOVING NORTHWEST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CLAYTON...LOUISVILLE...BOOT HILL...MOUNT ANDREW AND CLAYTON MUNICIPAL
AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3181 8567 3184 8567 3186 8568 3188 8566
3191 8565 3196 8561 3199 8559 3200 8559
3199 8554 3200 8552 3187 8538 3173 8551
TIME...MOT...LOC 1815Z 129DEG 13KT 3185 8552
CJBSpecial weather statement, Sep 26, 2:14 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
214 PM CDT MON SEP 26 2016
ALZ015-261945-
WALKER AL-
214 PM CDT MON SEP 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WALKER COUNTY UNTIL 245
PM CDT...
AT 213 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
JASPER...MOVING SOUTH AT 20 MPH.
PEA SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
JASPER...CORDOVA...DORA...PARRISH...WEST JEFFERSON...
GORGAS STEAM PLANT...GORGAS...BURNWELL...CURRY...QUINTON...BELOIT...
LYNNS PARK...GAMBLE...BARNEY...BOLDO...WALKER COUNTY AIRPORT...
MANCHESTER AND GOODSPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3366 8706 3365 8708 3366 8709 3365 8709
3359 8736 3393 8738 3397 8719
TIME...MOT...LOC 1913Z 349DEG 18KT 3388 8728
CJBSpecial weather statement, Sep 26, 2:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
221 PM CDT MON SEP 26 2016
ALZ045-261945-
MACON AL-
221 PM CDT MON SEP 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MACON COUNTY UNTIL
245 PM CDT...
AT 221 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
TUSKEGEE. THIS STORM WAS NEARLY STATIONARY.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TUSKEGEE...NOTASULGA...MILSTEAD...FRANKLIN...LAKE TUSKEGEE...
LIBERTY CITY...MOTON FIELD MUNICIPAL AIRPORT...
UPHAPEE CREEK AND I 85 REST AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3237 8568 3243 8592 3245 8591 3245 8588
3247 8587 3248 8585 3249 8588 3249 8580
3258 8580 3258 8572 3260 8571 3258 8569
3258 8566 3257 8566 3255 8562 3252 8558
TIME...MOT...LOC 1921Z 118DEG 4KT 3249 8571
CJBThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 1:15 PM CDT | Special Weather Statement | BMX | Barbour | 30 min |
| Sep 26, 2:14 PM CDT | Special Weather Statement | BMX | Walker | 31 min |
| Sep 26, 2:29 PM CDT | Special Weather Statement | BMX | Bullock | 31 min |
| Sep 26, 2:47 PM CDT | Special Weather Statement | BMX | Walker | 28 min |
| Sep 26, 4:01 PM CDT | Special Weather Statement | BMX | Pickens | 29 min |
Nearby
Special Weather Statements in Alabama, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.